Alert archive / Ohio / Flash Flood Warnings in 2015
Flash Flood Warning 45, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 14, 2015, 3:36 PM EDT for Tuscarawas County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 3:36 PM EDT (19:36 UTC)
- Expired
- Jul 14, 2015, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 108 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
112
WGUS51 KPBZ 141936
FFWPBZ
OHC157-142230-
/O.NEW.KPBZ.FF.W.0045.150714T1936Z-150714T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
336 PM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
* UNTIL 630 PM EDT
* AT 333 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
TORRENTIAL RAIN ACROSS TUSCARAWAS COUNTY. RADAR ESTIMATES AS MUCH
OF 2 INCHES OF RAIN IN AN HOUR. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...NEWCOMERSTOWN...
DENNISON...STRASBURG...SUGARCREEK...GNADENHUTTEN...TUSCARAWAS...
BOLIVAR...BALTIC...MIDVALE...MINERAL CITY...PORT WASHINGTON...
BARNHILL...ROSWELL...PARRAL...STONE CREEK...ZOAR AND STILLWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING
TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4044 8171 4044 8168 4046 8167 4063 8167
4065 8147 4067 8146 4066 8144 4065 8144
4065 8132 4057 8132 4056 8126 4035 8127
4030 8128 4030 8134 4021 8134 4022 8162
4037 8162 4037 8171
$$2 follow-up statements
311
WGUS71 KPBZ 142011
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 PM EDT TUE JUL 14 2015
OHC157-142230-
/O.CON.KPBZ.FF.W.0045.000000T0000Z-150714T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUSCARAWAS OH-
410 PM EDT TUE JUL 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
TUSCARAWAS COUNTY...
AT 410 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAS
ALREADY FALLEN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...NEWCOMERSTOWN...DENNISON...
STRASBURG...SUGARCREEK...GNADENHUTTEN...TUSCARAWAS...BOLIVAR...
BALTIC...MIDVALE...MINERAL CITY...PORT WASHINGTON...BARNHILL...
ROSWELL...PARRAL...STONE CREEK...ZOAR AND STILLWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING
TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4044 8171 4044 8168 4046 8167 4063 8167
4065 8147 4067 8146 4066 8144 4065 8144
4065 8132 4057 8132 4056 8126 4035 8127
4030 8128 4030 8134 4021 8134 4022 8162
4037 8162 4037 8171
$$997
WGUS71 KPBZ 142038
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
437 PM EDT TUE JUL 14 2015
OHC157-142047-
/O.CAN.KPBZ.FF.W.0045.000000T0000Z-150714T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUSCARAWAS OH-
437 PM EDT TUE JUL 14 2015
...THE FLASH FLOOD WARNING FOR TUSCARAWAS COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4044 8171 4044 8168 4046 8167 4063 8167
4065 8147 4067 8146 4066 8144 4065 8144
4065 8132 4057 8132 4056 8126 4035 8127
4030 8128 4030 8134 4021 8134 4022 8162
4037 8162 4037 8171
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:43 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 14, 2:43 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 243 PM EDT TUE JUL 14 2015 .SYNOPSIS... THUNDERSTORMS SOME SEVERE WILL IN THE AREA THIS AFTERNOON AND EVENING. LESS HUMID CONDITIONS WILL RETURN LATER WEDNESDAY INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... LINE OF STORMS...SOME SEVERE IN CENTRAL OHIO HEADING EASTWARD. ALTHOUGH RAPID MOVEMENT WITH THESE STORMS, AS THE LINE LAYS OUT IN A MORE EAST-WEST DIRECTIONS, MAY LEAD TO INCREASED DURATION OVER A PARTICULAR AREA LEADING TO SOME LOCALLY HIGH RAINFALL AMOUNTS. CAT POPS INTO EARLY EVENING AS MAIN UPPER TROUGH EXITS EAST. DIMINISHING SHOWER CHANCES THROUGH THE NIGHT AS UPPER TROUGH AND MUCH DRIER AIR WORKS SOUTHEAST. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... HIGH PRESSURE WILL BRING LOWER HUMIDITY AND SEASONAL TEMPERATURES INTO FRIDAY. DEVELOPING ZONAL FLOW AND WARM ADVECTION WILL RETURN SHOWER AND THUNDERSTORM CHANCES LATE FRIDAY AND AGAIN INTO THE WEEKEND. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... RIDGE ACROSS THE SOUTHERN U.S. WILL RETROGRADE WESTWARD WITH THE OHIO VALLEY BEING PLACED IN ZONAL FLOW ON TOP OF THE RIDGE. TEMPERATURES NEAR SEASONAL AVERAGE WITH INCREASING HUMIDITY THROUGH THE PERIOD AS HARD TO TIME SHORTWAVE RACE EAST ACROSS THE REGION WITH CHANCE POPS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... STRONG TO SEVERE THUNDERSTORMS POSSIBLE ALONG AND AHEAD OF A COLD FRONT DROPPING SOUTHEAST OUT OF THE GREAT LAKES THIS AFTERNOON INTO THE EVENING. RESTRICTIONS IN SCATTERED STORMS WITH STRONGER GUSTS IN OR NEAR STRONGER STORMS. BEHIND THE FRONT TONIGHT COLD ADVECTION BRINGS ADDITIONAL RESTRICTIONS IN LOWER STRATOCU. OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY/... RESTRICTIONS ARE POSSIBLE LATER FRIDAY INTO SATURDAY AS A SYSTEM APPROACHES FROM THE WEST. && .EQUIPMENT... KPBZ RADAR BACK UP IN OPERATION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 14, 12:47 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1247 PM EDT TUE JUL 14 2015 MDZ001-OHZ057>059-068-069-PAZ031-075-076-WVZ003-004-012-021>023-041- 151700- GARRETT-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-GREENE-FAYETTE- FAYETTE RIDGES-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 1247 PM EDT TUE JUL 14 2015 ...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A CHANCE OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS MAY CONTAIN TORRENTIAL DOWNPOURS WHICH COULD CAUSE LOCALIZED FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ039>041-048>050-PAZ014-020>023-029-073-074-WVZ001-002-151700- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND- WESTMORELAND RIDGES-HANCOCK-BROOKE- 1247 PM EDT TUE JUL 14 2015 ...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A CHANCE OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS MAY CONTAIN TORRENTIAL DOWNPOURS WHICH COULD CAUSE LOCALIZED FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ007>009-013-015-016-151700- MERCER-VENANGO-FOREST-LAWRENCE-CLARION-JEFFERSON PA- 1247 PM EDT TUE JUL 14 2015 ...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A CHANCE OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS MAY CONTAIN TORRENTIAL DOWNPOURS WHICH COULD CAUSE LOCALIZED FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 2:33 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 233 PM EDT TUE JUL 14 2015 PAZ007-141930- MERCER- 233 PM EDT TUE JUL 14 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY... AT 232 PM EDT...A STRONG THUNDERSTORM WAS NEAR KINSMAN...OR 13 MILES NORTHWEST OF SHARPSVILLE...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HERMITAGE...GREENVILLE...MERCER...CLARK...JAMESTOWN...FREDONIA... JACKSON CENTER...SHEAKLEYVILLE AND MAURICE K GODDARD STATE PARK. THIS INCLUDES INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 118 AND 135. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHWESTERN PENNSYLVANIA. LAT...LON 4147 8010 4121 8016 4128 8052 4149 8052 TIME...MOT...LOC 1832Z 278DEG 22KT 4141 8066 88
Special weather statement, Jul 14, 3:12 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
312 PM EDT TUE JUL 14 2015
OHZ039>041-049-142015-
COLUMBIANA-HARRISON-TUSCARAWAS-CARROLL-
312 PM EDT TUE JUL 14 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIANA...
NORTHWESTERN HARRISON...CARROLL AND TUSCARAWAS COUNTIES...
AT 312 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF SEBRING TO SUGARCREEK. MOVEMENT WAS
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW PHILADELPHIA...DOVER...SALEM...COLUMBIANA...UHRICHSVILLE...EAST
PALESTINE...CARROLLTON...NEWCOMERSTOWN...MINERVA...LISBON...
DENNISON...STRASBURG...SUGARCREEK...LEETONIA...NEW WATERFORD...
AUGUSTA...SALINEVILLE...GNADENHUTTEN...MALVERN AND TUSCARAWAS.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 60 AND 95.
LAT...LON 4044 8171 4046 8167 4063 8167 4067 8146
4065 8124 4072 8124 4073 8109 4090 8108
4090 8090 4093 8089 4093 8082 4090 8082
4090 8052 4084 8052 4030 8127 4030 8134
4021 8134 4022 8162 4037 8162 4037 8171
TIME...MOT...LOC 1912Z 309DEG 26KT 4102 8106 4050 8163The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:43 AM EDT | Special Weather Statement | PBZ | Guernsey, Noble | 47 min |
| Jul 14, 2:28 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 62 min |
| Jul 14, 3:12 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana, Tuscarawas | 63 min |
| Jul 14, 3:29 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 46 min |
| Jul 14, 4:17 PM EDT | Special Weather Statement | PBZ | Belmont, Harrison, Jefferson, Monroe | 43 min |
| Jul 14, 4:20 PM EDT | Special Weather Statement | PBZ | Columbiana | 40 min |
| Jul 14, 5:28 PM EDT | Special Weather Statement | PBZ | Jefferson | 32 min |
Nearby
Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.